MAUDE Adverse Event Report: CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number CD801
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the cd801 5mm laparoscopic kittner, blunt dissector 40 cm length was being used on (b)(6) 2025 and ¿during the procedure the tip of the endo kittner (the sponge portion) fell off into the patient's abdomen.No excessive force was used; the sponge fell off with ease.¿ per further assessment it was reported that the tip fell into the surgical site and was retrieved.There was no impact or injury to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Examination of returned used cd801 device found that the woven tape from the end of the device was disconnected from the rest of the device.The root cause cannot be determined, however, based upon evaluation, and photos, the likely cause of this event was excessive force that dislodged the tip.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 16 devices, for this device family and failure mode.During this same time frame 70,620 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised the following: a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
CORE DYNAMICS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23154194
Report Number1320894-2025-00232
Device Sequence Number18667455
Product Code GCJ
UDI-Device Identifier20653405043277
UDI-Public(01)20653405043277(17)300406(10)202504071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955490
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCD801
Device Lot Number202504071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic